Economics at your fingertips  

Semiparametric Model of Hedonic Housing Prices in Japan

Koji Karato, Oleksandr Movshuk and Chihiro Shimizu

Asian Economic Journal, 2015, vol. 29, issue 4, 325-345

Abstract: type="main"> We propose a semiparametric hedonic model of housing prices with nonlinearity in age and cohort effects. The model avoids the simultaneity problem among age, cohort and year effects, which is a common problem in linear hedonic models. Applying the model to housing prices in Tokyo between 1990 and 2008 revealed significant nonlinearities in both the age and cohort effects, and significant interactions between these effects, with the shape of the age effect differing across housing cohorts. Estimates of the year effect indicated a declining trend in prices that was more pronounced compared with those of conventional linear hedonic models.

Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Downloads: (external link) (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=1351-3958

Access Statistics for this article

Asian Economic Journal is currently edited by Sung Yun-Wing and Shigeyuki Abe

More articles in Asian Economic Journal from East Asian Economic Association Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

Page updated 2018-08-15
Handle: RePEc:bla:asiaec:v:29:y:2015:i:4:p:325-345